Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 3, 2007, 4:22 PM EDT for Clay County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2007, 4:22 PM EDT (20:22 UTC)
- Expired
- Aug 3, 2007, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Clay County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 032022 SVRJKL KYC051-032100- /O.NEW.KJKL.SV.W.0129.070803T2022Z-070803T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 422 PM EDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTHEAST KENTUCKY * UNTIL 500 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOURWOOD...OR 11 MILES SOUTHEAST OF MCKEE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHESTNUTBURG...HIGH KNOB...MALCOMB AND FELTY BY 430 PM EDT... SACKER GAP...BURNING SPRINGS AND AMMIE BY 435 PM EDT... TREADWAY...FALL ROCK AND LAUREL CREEK BY 440 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3743 8374 3738 8395 3695 8384 3702 8354 $$ DUSTY
2 follow-up statements
000 WWUS53 KJKL 032037 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 437 PM EDT FRI AUG 3 2007 KYC051-032100- /O.CON.KJKL.SV.W.0129.000000T0000Z-070803T2100Z/ CLAY KY- 437 PM EDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CLAY COUNTY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTNUTBURG...OR ABOUT 9 MILES NORTH OF MANCHESTER... MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SACKER GAP AND BURNING SPRINGS BY 445 PM EDT... AMMIE BY 450 PM EDT... LAUREL CREEK...TREADWAY AND FALL ROCK BY 455 PM EDT... MILL POND...BERNICE...TANKSLEY AND WILD CAT BY 500 PM EDT... LAT...LON 3740 8374 3730 8393 3695 8384 3702 8354 $$ SBH
000 WWUS53 KJKL 032059 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 454 PM EDT FRI AUG 3 2007 KYC051-032104- /O.EXP.KJKL.SV.W.0129.000000T0000Z-070803T2100Z/ CLAY KY- 454 PM EDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY EXPIRES AT 500 PM EDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY HAS DECREASED TO BELOW SEVERE LIMITS...BUT IT CONTINUES TO MOVE SLOWLY SOUTH ACROSS THE COUNTY. IT WILL BRING BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING TO AREAS FROM MANCHESTER TO PEABODY BETWEEN 5 AND 5:30 PM. LAT...LON 3740 8374 3730 8393 3695 8384 3702 8354 $$ SBH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:30 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 3, 3:30 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT FRI AUG 3 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED WEAK UPPER LEVEL SHORT WAVE MOVING ACROSS THE AREA...COMBINED WITH AFTERNOON HEATING HAS RESULTED IN ISOLATED TO SCATTERED STORMS ACROSS THE AREA. VERY WEAK COLD FRONT DROPPING SOUTH ACROSS OHIO AND INDIANA WILL STALL NEAR THE OHIO RIVER TONIGHT BUT DO NOT EXPECT THUNDERSTORMS TO CONTINUE INTO THE OVERNIGHT PERIOD SINCE FORCING WILL BE VERY WEAK AND WEAK UPPER LEVEL WAVE WILL HAVE DEPARTED. WILL LEAVE ISOLATED THUNDERSTORMS IN THE GRIDS INTO EARLY EVENING AND THEN DROP. EXPECT OVERNIGHT LOWS SIMILAR TO LAST NIGHT ONCE AGAIN WITH NO CHANGE IN AIR MASS. ALSO EXPECT SOME RIVER VALLEY FOG AGAIN AS HAS BEEN THE CASE THE PAST SEVERAL NIGHTS. FOR SATURDAY EXPECT ONLY A SLIGHT CHANCE OF TERRAIN INDUCED THUNDERSTORMS IN THE HIGHER MOUNTAINS NEAR THE VIRGINIA BORDER WITH THE REST OF THE REGION DRY BUT HUMID AND HOT. CONVECTION HAS HELD DOWN TEMPERATURES OVER PART OF THE REGION TODAY BUT WITH LESS CONVECTION ON SATURDAY EXPECT LOWER 90S TO BE MORE WIDESPREAD THAN TODAY. THE FORECAST BECOMES MUCH MORE CHALLENGING BY SATURDAY NIGHT AND SUNDAY. MODELS INDICATE AN MCS TO MOVE ACROSS THE GREAT LAKES...OHIO VALLEY...BUT EXACTLY HOW FAR SOUTH IT WILL TRACK IS THE QUESTION. THIS HAS A HUGE IMPACT ON OUR TEMPERATURE AND PRECIPITATION FORECAST FOR SUNDAY. WHILE ALL MODELS KEEP CORE OF HEAVIEST RAIN NORTH OF OUR AREA...THERE STILL IS THE QUESTION OF CLOUDS AND AFFECT ON TEMPERATURES...AND THE PROBABILITY OF PRECIPITATION FOR SUNDAY. THE GFS IS MUCH FURTHER SOUTH THAN THE NAM. THE GFS MOS NUMBERS FOR SUNDAY...BOTH TEMPERATURES AND POPS REFLECT THIS FURTHER SOUTH TRACK. THE ECMWF AND UKMET LEND SUPPORT TO THE NAM...AND A FURTHERN NORTH TRACK. MOS OUTPUT FROM THE ETA AND NGM WOULD FAVOR HIGHER TEMPERATURES AND LOWER POPS THAN THE GFS MOS FOR SUNDAY AS WELL. WITH ALL THAT IN MIND WILL LEAN TOWARDS HIGHER TEMPERATURES AND LOWER POPS THAN THE GFS MOS GUIDANCE WOULD INDICATE FOR SUNDAY. THIS IS CONSISTENT WITH THE PREVIOUS FORECAST AS WELL AS NEIGHBORING OFFICES CURRENT FORECASTS. HOWEVER WILL INCREASE POPS TO 30 PCT IN THE NORTHEAST PART OF FORECAST AREA FOR SUNDAY...SINCE I AM A LITTLE CONCERNED MCS AND SUBSEQUENT OUTFLOW BOUNDARIES COULD RESULT IN CONVECTION SHIFTING FURTHER SOUTH THAN THE 12Z NAM WOULD INDICATE. .LONG TERM.../FRIDAY NIGHT THROUGH FRIDAY/...UPDATED WENT GFS SOLUTION AGAIN TODAY WITH SOME CHANGES OF NOTE. LATEST GFS HAS FRONTAL BOUNDARY STALLING OUT JUST NORTH OF OHIO RIVER LATE NEXT WEEK. WITH NEARLY ZONAL FLOW INDICATED IN LATEST MODEL DATA...THIS SCENARIO FAIRLY REASONABLE. HAVE TAKEN PRECIP CHANCES OUT OF FORECAST UNTIL THURSDAY AFTERNOON...AT WHICH TIME THE FRONT DRIFTS FAR ENOUGH SOUTH TO POSSIBLY BRING SOME RAIN TO NORTHERN TIER OF FORECAST AREA. WITH RIDGING AT BOTH THE SURFACE AND ALOFT MID WEEK NEXT WEEK...AND LACK OF LIFT AND MOISTURE IN THE MODEL CROSS SECTIONS...FELT CONFIDENT LEAVING THINGS DRY MONDAY THROUGH THURSDAY MORNING. WENT COOLER THAN MEXMOS FOR HIGHS AND CLOSE TO MEXMOS FOR OVERNIGHT LOWS. WITH TYPICAL SUMMERTIME PATTERN IN PLACE...KEPT PARTLY CLOUDY SKIES IN FORECAST EACH DAY...WITH THE BEST CLOUD COVER DURING THE AFTERNOON AND EVENING HOURS AS COINCIDING WITH THE HEATING OF THE DAY. WINDS AND DEWPOINTS WERE ADJUSTED ONLY SLIGHTLY AND WERE OTHERWISE IN GOOD SHAPE. && .AVIATION.../18Z - 18Z/...UPDATED SHOWERS AND A FEW STRONG THUNDERSTORMS ONGOING NORTH AND NORTHEAST OF JKL. THESE STORMS HAVE BEEN PRODUCING SMALL HAIL...TORRENTIAL RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING WITHIN THE VICINITY OF JKL SINCE 1730Z. JKL COULD EXPERIENCE A BRIEF PERIOD OF HEAVY RAIN AND IFR CONDITIONS BETWEEN 18Z AND 1830 AS THE STORMS MOVE PAST. ONCE THE STORMS ARE GONE VFR CONDITIONS WILL RETURN QUICKLY AT JKL. SEEING VFR CONDITIONS AT LOZ WITH SCATTERED CUMULUS FLOATING ACROSS THE SKY. HAVE KEPT MENTION OF THUNDER OUT OF LOZ TAF AT THIS TIME...BUT WILL MONITOR SITUATION CLOSELY AND WILL UPDATE AS NECESSARY IF NEW STORMS BEGIN TO FORM NEAR LOZ. SKIES ARE EXPECTED TO CLEAR OUT NICELY AFTER 3Z AT BOTH JKL AND LOZ. CONDITIONS ARE ONCE AGAIN FAVORABLE FOR SOME FOG TONIGHT...ESPECIALLY AFTER 9Z. RIVER VALLEY LOCATIONS WILL BE PARTICULARLY PRONE TO FOG...ESPECIALLY IN AREAS WHERE RAIN FALL OCCURS THIS AFTERNOON AND EVENING. WENT WITH GENERALLY MVFR CONDITIONS AT BOTH TAF SITES...WITH EXCEPTION OF A BRIEF PERIOD OF IFR VSBY AT LOZ BETWEEN 10 AND 12Z. MODEL SOUNDINGS AND CROSS SECTIONS HAVE A ONLY A WEAK INVERSION FORMING AT THE SURFACE AND A LAYER OF MOISTURE IN PLACE AROUND 850 HPA...BOTH OF WHICH WILL LIKELY LIMIT FOG FORMATION SOMEWHAT DUE TO DECREASED RADIATIONAL COOLING AND LACK OF DOWNWARD MOTION WITHIN THE LOWER LEVELS OF THE ATMOSPHERE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SBH LONG TERM...AR AVIATION...AR
Hazardous weather outlook, Aug 3, 11:25 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1125 AM EDT FRI AUG 3 2007 KYZ044-050-051-041830- FLEMING-MONTGOMERY-BATH- 1125 AM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE IN THE MIDDLE 90S THIS AFTERNOON. ISOLATED THUNDERSTORMS CAN ALSO BE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. A FEW SPOTS MAY RECEIVE ONE INCH OF RAIN WITHIN ONE HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT WEATHER WILL CONTINUE...WITH HEAT INDEX VALUES FROM 95 TO 100 EACH DAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY...AND ALSO WEDNESDAY THROUGH THURSDAY. THE PRIMARY THREATS FROM THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ052-058>060-068-069-079-080-083>086-104-106>117-119-120-041830- ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-MARTIN-PIKE- 1125 AM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE IN THE MIDDLE 90S THIS AFTERNOON. ISOLATED THUNDERSTORMS CAN ALSO BE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. A FEW SPOTS MAY RECEIVE ONE INCH OF RAIN WITHIN ONE HOUR. LOCALLY DENSE VALLEY FOG WILL FORM LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT WEATHER WILL CONTINUE...WITH HEAT INDEX VALUES FROM 95 TO 100 EACH DAY. LOCALLY DENSE VALLEY FOG WILL CONTINUE TO AFFECT SOME LOCATIONS DURING LATE NIGHT AND EARLY MORNING HOURS. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY...AND ALSO WEDNESDAY THROUGH THURSDAY. THE PRIMARY THREATS FROM THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ087-088-118-041830- BELL-HARLAN-LETCHER- 1125 AM EDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. A FEW SPOTS MAY RECEIVE ONE INCH OF RAIN WITHIN ONE HOUR. LOCALLY DENSE VALLEY FOG WILL FORM LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT WEATHER WILL CONTINUE...WITH HEAT INDEX VALUES IN THE MIDDLE 90S IN VALLEY LOCATIONS EACH DAY. LOCALLY DENSE VALLEY FOG WILL CONTINUE TO AFFECT SOME LOCATIONS DURING LATE NIGHT AND EARLY MORNING HOURS. THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY...SUNDAY...MONDAY...AND WEDNESDAY THROUGH THURSDAY. THE PRIMARY THREATS FROM THE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL/SBH
In the hours before
Special weather statement, Aug 3, 2:56 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 256 PM EDT FRI AUG 3 2007 KYZ113-031945- KNOTT- 256 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM TO AFFECT EASTERN KNOTT COUNTY THROUGH 345 PM EDT FRIDAY AFTERNOON... AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HANDSHOE... MOVING SOUTHEAST AT 15 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Special weather statement, Aug 3, 3:18 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 318 PM EDT FRI AUG 3 2007 KYZ069-032000- JACKSON- 318 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM TO AFFECT EASTERN JACKSON COUNTY THROUGH 400 PM EDT FRIDAY AFTERNOON... AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIND CAVE...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL BE NEAR LAKES AROUND 325 PM EDT...TURKEY FOOT AROUND 340 PM EDT...FOXTOWN AROUND 345 PM EDT...ELIAN AROUND 350 PM EDT... BRAZIL AROUND 355 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Special weather statement, Aug 3, 3:41 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 341 PM EDT FRI AUG 3 2007 KYZ060-106-032015- MENIFEE-MORGAN- 341 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM TO AFFECT WEST CENTRAL MORGAN AND EASTERN MENIFEE COUNTIES THROUGH 415 PM EDT FRIDAY AFTERNOON... AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KOREA...MOVING SOUTH AT 10 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Special weather statement, Aug 3, 3:56 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 356 PM EDT FRI AUG 3 2007 KYZ112-032045- BREATHITT- 356 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM TO AFFECT WESTERN BREATHITT COUNTY THROUGH 445 PM EDT FRIDAY AFTERNOON... AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WIDECREEK... MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR WIDECREEK AROUND 405 PM EDT...WILHURST AROUND 420 PM EDT...WAR CREEK AROUND 425 PM EDT...LAWSON AROUND 430 PM EDT...OAKDALE AROUND 435 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. RICHEY
Special weather statement, Aug 3, 4:18 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 418 PM EDT FRI AUG 3 2007 KYZ069-114-116-032100- JACKSON-OWSLEY-CLAY- 418 PM EDT FRI AUG 3 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN JACKSON AND WESTERN OWSLEY AND NORTHERN CLAY COUNTIES THROUGH 500 PM EDT FRIDAY AFTERNOON... AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NATHANTON... MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR BLAKE AROUND 430 PM EDT...ISLAND CITY AROUND 435 PM EDT...SOURWOOD AROUND 450 PM EDT...SHEPHERDTOWN AROUND 455 PM EDT...SEXTONS CREEK AROUND 500 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Aug 3, 4:20 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 420 PM EDT FRI AUG 3 2007 KYZ060-106-108-032100- MENIFEE-MORGAN-WOLFE- 420 PM EDT FRI AUG 3 2007 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN MORGAN AND MENIFEE AND NORTH CENTRAL WOLFE COUNTIES THROUGH 500 PM EDT FRIDAY AFTERNOON... AT 420 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR DENNISTON...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR KOREA AROUND 425 PM EDT...WELLINGTON AROUND 430 PM EDT...EBON AROUND 435 PM EDT...POMEROYTON AROUND 455 PM EDT...AND STOLL AROUND 500 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:35 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee | 40 min |
| Aug 3, 5:17 PM EDT | Flash Flood Warning | JKL | Bath, Menifee | 3 hr |
| Aug 3, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.